MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXPEDIUM TAB BREAKER, BODY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDOS INTERNATIONAL SàRL CH EXPEDIUM TAB BREAKER, BODY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 299704310
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that a spinal fusion procedure for lumbar spinal canal stenosis was performed on (b)(6) 2020.After the fourth tab was removed, it became stuck on the tip of the tab breaker body.The surgeon tried to push in the tab with the tab breaker cap but failed.The had to use another instrument to complete the procedure.The tab breaker body was then used for four more tab removals.The procedure was completed with a thirty (30) minute surgical delay.No further information is available.Concomitant device reported: unknown setscrews (part# unknown, lot# unknown, quantity unknown ) this report is for one (1) expedium spine system tab breaker, body this is report 5 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device history lot.A review of the receiving inspection (ri) for verse 3 in 1 driver, outer shaft was conducted identifying that lot number pu139483 was released in a single batch.Batch1: lot qty of (b)(6) units were released on (b)(6) 2019, with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM TAB BREAKER, BODY
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10619615
Report Number1526439-2020-01867
Device Sequence Number3806454
Product Code LXH
UDI-Device Identifier10705034467375
UDI-Public(01)10705034467375
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number299704310
Device Catalogue Number299704310
Device Lot NumberPU139483
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2020
Initial Date Received by Manufacturer 09/09/2020
Supplement Date Received by Manufacturer10/27/2020
Initial Report FDA Received Date10/02/2020
Supplement Report FDA Received Date11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXPEDIUM TAB BREAKER, BODY; EXPEDIUM TAB BREAKER, CAP; EXPEDIUM TAB BREAKER, CAP; UNKNOWN LOCKING/SET SCREWS; UNKNOWN SCREWS; EXPEDIUM TAB BREAKER, BODY; EXPEDIUM TAB BREAKER, CAP; EXPEDIUM TAB BREAKER, CAP; UNKNOWN LOCKING/SET SCREWS; UNKNOWN SCREWS